Tennessee, 2007Lightning Strike in Tennessee, July 17, 2007
July 17, 2007 · NWS OHX · 1 event in 1 county or zone
A small cluster of thunderstorms was moving west to east across Macon County on the evening of July 17. A lightning bolt from a thunderstorm|destroyed a feed barn.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A small cluster of thunderstorms was moving west to east across Macon County on the evening of July 17. A lightning bolt from a thunderstorm|destroyed a feed barn.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jul 17, 2:26 PM CST, 3 hours 4 minutes earlier.
Area forecast discussion, Jul 17, 2:26 PM CST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
326 PM CDT TUE JUL 17 2007
.DISCUSSION...
LACK OF FORCING HAS PREVENTED MUCH IN THE WAY OF CONVECTIVE
DEVELOPMENT ACROSS THE MID STATE THIS AFTERNOON. ONLY ISOLATED TO
SCATTERED WEAK CONVECTION IS ONGOING ACROSS THE SOUTHEASTERN TWO
THIRDS OF THE MID STATE.
TO OUR NORTH HOWEVER...AN AREA OF SHOWERS AND THUNDERSTORMS STRETCHES
FROM EASTERN MO INTO SOUTHERN IN. THIS ACTIVITY IS MOVING SOUTHWARD
TOWARD THE MID STATE. WILL IT REACH OUR AREA? THAT IS THE BIG
QUESTION FOR THIS FORECAST....THATS FOR SURE.
THE CURRENT PATTERN WE ARE IN IS THE SUMMERTIME NORTHWEST FLOW. OVER
RECENT YEARS...THE MODELS HAVE DONE A TERRIBLE JOB AT HANDLING THESE
SOUTHWARD MOVING MCS SYSTEMS. NUMEROUS TIMES...NUMERIC GUIDANCE HAS
RECOMMENDED 10 POPS ONLY TO HAVE AN MCS ROLL RIGHT THROUGH THE MID
STATE. ADDITIONALLY...SUPPORTING QPF GRAPHICS OF A TRACE OFR LESS
HAVE BEEN OF LITTLE HELP. HAVING SAID THAT...WE ARE IN THAT SAME
SITUATION AGAIN...THE INFAMOUS NW FLOW.
FOR THIS FORECAST...I WILL GO 40 PERCENT NW ZONES AND 30 PERCENT
ELSEWHERE.
THE LATEST RADAR TREND DOES SHOW SOME WEAKENING WITH THIS SYSTEM
AS IT IS HEADING OUR WAY. THE GFS SOLUTION...AND TO SOME DEGREE
THE NAM...SHOWS THE ASSOCIATED OMEGA FIELD MAKING ITS WAY ACROSS
THE MID STATE BY 12Z. IF THE MCS HOLDS UP...IT WILL REACH OUR
NORTHWESTERN COUNTIES AROUND 6 PM OR 7 PM THIS EVENING.
FOR THE REST OF THE FCST...MODELS ARE LEANING TOWARD A DRIER
SCENARIO FOR WED AND WED NT. IN FACT...I WILL LEAVE POPS OUT FOR
THOSE PERIODS AS JUST ISOLATED ACTIVITY AT BEST...IS EXPECTED. I
WILL INCLUDE A 20 POP FOR THE PLATEAU WHERE THE MOISTURE LEVELS ARE
HIGHER.
FOR NEAR TERM TEMPS...MAV HIGH TEMP GUIDANCE LOOKS REASONABLE. MIN
GUIDANCE HOWEVER...LOOK A TAD TOO COOL. WILL ADJUST ACCORDINGLY.
THU NIGHT AND FRIDAY...AN UPPER LOW IS STILL EXPECTED TO CARVE OUT A
RATHER DEEP TROUGH OVER THE EASTERN U.S.. THIS WILL ENABLE A COLD
FRONT TO MOVE SOUTHWARD AND BRING A GOOD CHANCE OF SHOWERS AND
THUNDERSTORMS ON THU NIGHT AND THE FIRST HALF OF FRIDAY.
IN THE EXT FCST...A DRY AND NON-ACTIVE NW FLOW WILL PREVAIL. TEMPS
AND RH LEVELS WILL BE A FEW DEGREES BELOW NORMAL THROUGH THE PERIOD.
.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE 71 93 72 93 / 30 10 10 20
CLARKSVILLE 71 93 72 92 / 40 10 10 20
CROSSVILLE 65 86 67 87 / 40 20 10 20
COLUMBIA 70 92 71 92 / 30 10 10 20
LAWRENCEBURG 69 90 70 92 / 30 10 10 20
WAVERLY 71 92 71 92 / 40 10 10 20
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
21
Hazardous weather outlook, Jul 17, 4:30 AM CST, 13 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT TUE JUL 17 2007
TNZ005>011-022>034-056>066-075-077>080-093>095-181030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT TUE JUL 17 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
SLOW MOVING STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL TODAY.
THIS MAY LEAD TO SHORT TERM WATER PONDING ISSUES ON SUSCEPTIBLE
ROADWAYS AND POOR DRAINAGE LOCATIONS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
MAG
Lightning, Macon
- When
- July 17, 5:30 PM CST
- Where
- Macon County, 3.8 mi NNE of Lafayette
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 36.571, -86.004
A small cluster of thunderstorms was moving west to east across Macon County on the evening of July 17. A lightning bolt from a thunderstorm|destroyed a feed barn. The barn was located at 3716 Akersville Rd. The Lafayette F.D. was on the scene for about 90 minutes trying to put out the fire.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 17, 20071 death · 1 event
- Flash Flooding and Hail in Wisconsin, July 17 to 18, 2007$2.6 million · 0.88 in hail · 3 events
- Flash Flood in Iowa, July 17 to 18, 2007$1.6 million · 1 event
- Flash Flood and Damaging Winds in Iowa, July 17 to 18, 2007$500,000 · 61 kt wind · 4 events
- Damaging Winds in Ohio, July 17, 2007$258,000 · 55 kt wind · 2 events
- Damaging Winds in Iowa, July 17, 2007$145,000 · 59 kt wind · 2 events
- Damaging Wind and Lightning Strike in Louisiana, July 17, 2007$120,000 · 52 kt wind · 2 events
- Flash Flooding and Flood in Illinois, July 17 to 18, 2007$50,000 · 55 kt wind · 11 events
- Damaging Winds in West Virginia, July 17, 2007$44,000 · 55 kt wind · 4 events
- Damaging Winds in Missouri, July 17, 2007$30,000 · 60 kt wind · 4 events
- Damaging Winds in Montana, July 17, 2007$30,000 · 55 kt wind · 2 events
- Hail and Damaging Winds in Pennsylvania, July 17, 2007$20,000 · 1 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 37933.